FDA recalls another blood pressure medication over concerns of cancer-causing ingredients

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

LIBERTYVILLE, Ill. — Another blood pressure medication has been recalled over concerns it could contain trace amounts of carcinogens.

The U.S. Food and Drug Administration said Macleods Pharmaceuticals Limited is voluntarily recalling one lot of Losartan Potassium/Hydrochlorothiazide combination tablets due to detection of trace amounts of an unexpected impurity.

“The impurity detected is N-nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification,” the agency wrote on their website.

This adds to the list of blood pressure medications recalled since October.

The product subject to the recall is listed below. The FDA says it is packed in bottles.  The product can be identified by checking the product name, manufacturer details and batch or lot number on the bottle.

Courtesy: FDA

The product label looks like this:

Courtesy: FDA

Macleods Pharmaceuticals Limited has not received any reports of adverse events related to this recall.

However the company is arranging for return of all recalled products to Qualanex.  For information regarding the return of this product consumers should contact Qualanex via email at recall@qualanex.com or call 888-280-2042.

The FDA also advises consumers to contact their healthcare provider if they have experienced any problems that may be related to taking or using the drug.

Continuing coverage, here.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.